Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Perioral Paresthesia
May 1, 2000

I am currently taking, and have been for 22 weeks, a combination of ABT-378, Sustiva and D4T. In the last week or so I have developed a slight numbing sensation on my lips -- perioral paresthesia? Can anyone give me information on this side effect; which med is likely to be causing it, temporary, likely to get worse, or what. Any remedy?

Thank you.

Response from Dr. Henry

That complaint has been common with persons on full doses of ritonavir and seen occasionally with low dose ritonavir and ABT-378. I know of no consistent remedy (any help in cyber space?) since it comes and goes related perhaps to the levels of the HIV drugs achieved in the blood stream. Sometimes it eases up with time but just as often it continues at a low nuisance level. Keith Henry, M.D.



Previous
aphthous ulcers in mouth
Next
Nasal Bleeding

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement